Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
142 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes diarrhea?

Answered by
Dr.
Dr. Guru

General & Family Physician

Practicing since :2011

Answered : 589 Questions

default
Posted on Mon, 21 Apr 2014 in Digestion and Bowels
Question: hello have had loose watery stools for over a week intial first days had a 102 temp.no vomiting...fever waxes and wanes to around 100.6.. but diahrrea continues..maybe 5-10 movenets a day..what could it be? went to fam doc says i have nonspecific colitis..gave me Cipro which i dont want to take..
doctor
Answered by Dr. Guru 1 hour later
Brief Answer: Your symptoms sounds like bacterial, viral or para Detailed Answer: Hi, Thanks for consulting HealthcareMagic! Your symptoms sounds like bacterial, viral or parasitic infection. Chances of being viral are less, since it mostly subsides on it's own in a week. Your doctor would have given an epmpiric antibiotic Cipro thinking it as bacterial infection. If you do not want to take it, get a stool test for ova, parasite, culture and sensitivity. On the other hand, as you have loose stools from more than a week, you might have got dehydrated and would have lost electrolytes. So, you may need fluid replacement as early as possible since it may be serious. Hope I have answered your query. If you are satisfied, you may now close the discussion and rate the answer. If you like my answers and wish me to answer in future, bring it to my attention: Dr Vasanth. Url link is as follows: http://doctor.healthcaremagic.com/doctors/dr-vasanth/66057 Wish you good health!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Guru 1 hour later
hello thanks for reply.. #1 is Cipro safe to take..? #2 my temp can range from 97.0 to 100.6 on a giving day is that signifiacnt?..thanks for expertise
doctor
Answered by Dr. Guru 10 hours later
Brief Answer: ery rare side are effects will be there as for any Detailed Answer: #1 is Cipro safe to take..? It is usually safe in individuals who are not allergic to it. However, very rare side are effects will be there as for any other medications. But, as I did not do physical examination, I cannot say for sure whether it is completely good for you or not. #2 my temp can range from 97.0 to 100.6 on a giving day is that significant? Yes, it is significant and should be addressed, particularly as you have associated loose motions. Hope I have answered your query. If you are satisfied, you may now close the discussion and rate the answer. If you like my answers and wish me to answer in future, bring it to my attention: Dr Vasanth. Url link is as follows: http://doctor.healthcaremagic.com/doctors/dr-vasanth/66057 Wish you good health!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Lab Tests

Recent questions on  Watery stools

doctor1 MD

I have diarrhea almost every day. My stools are very thin even when somewhat formed. I have a lot of liquid stools with slime. Sometimes they are...

doctor1 MD

My daughter is 7 years old and weighs 47 kgs. She has diaorrhea for last 6-7 hours. She vomitted and has been passing watery stools . the vomitting...

doctor1 MD

I have had severe diarea for 3 weeks and lower stomach pain mucus in stools

doctor1 MD

r/sir, my niece( 4 months old) is having loose motion(watery and light yellowish) and yesterday also has vomiting problem,which is now recovered...

doctor1 MD

My 2 year old has runny yellow stool that almost has a yeasty smell to it. He has never been a very good eater, but drinks a lot of whole milk. But...

doctor1 MD

my husband is 32 years old, he s been having watery stool for 4 days, yellow color. we consulted a dr and request for fecalysis, results showed he...

doctor1 MD

My 7 months old son has a watery yellow (with seeds) poop in his diapear and wondered if I should give him medicine or anything I can do? I took...